MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 16GX1-1/2IN RB; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE 16GX1-1/2IN RB; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305198
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pr (b)(4): initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.H3 other text : see h10 manufacture narrative.
 
Event or Problem Description
Complaint from (b)(6) hospital.The customer complained that white foreign bodies were found inside the cap of the needle.
 
Event or Problem Description
No additional information received.Complaint from prince of wales hospital.The customer complained that white foreign bodies were found inside the cap of the needle.
 
Additional Manufacturer Narrative
(b)(4) follow up: it was reported foreign matter was found inside the cap of the needle.As a sample was not returned, a thorough sample evaluation could not be performed.To aid in the investigation, one photo was provided for evaluation by our quality team.The photo shows a needle assembly with the plastic shield, but no packaging blister.The needle has what appears to be a piece of plastic towards the top part of the needle.No other defects or imperfections were observed.A device history record review was completed for provided material number 305198, lot 2059704.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.There were no related quality notifications.All processes and final inspections complied with specification requirements.To date, there have been no other similar events reported for this lot.Based on the investigation and with the photo sample analysis the symptom reported by the customer is confirmed.But, without the actual physical sample analysis a probable root cause could not be determined.
 
Additional Manufacturer Narrative
Pr (b)(4) follow up for device evaluation.It was reported foreign matter was found inside the cap of the needle.To aid in the investigation, one sample with no packaging blister and one photo was provided for evaluation by our quality team.A visual inspection was performed, and no defects or imperfections were observed.No piece of plastic of any other foreign matter was found in the sample.The photo shows a needle assembly with the plastic shield, but no packaging blister.The needle has what appears to be a piece of plastic towards the top part of the needle.No other defects or imperfections were observed.A device history record review was completed for provided material number 305198, lot 2059704.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.There were no related quality notifications.All processes and final inspections complied with specification requirements.To date, there have been no other similar events reported for this lot.Based on the investigation and with the photo sample analysis the symptom reported by the customer is confirmed.
 
Event or Problem Description
No additional information received.Complaint from (b)(6) hospital.The customer complained that white foreign bodies were found inside the cap of the needle.

Brand Name
NEEDLE 16GX1-1/2IN RB
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18930864
Report Number1911916-2024-00195
Device Sequence Number9291725
Product Code FMI
UDI-Device Identifier30382903051985
UDI-Public(01)30382903051985
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305198
Device Lot Number2059704
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2024
Supplement Date Received by Manufacturer03/28/2024
04/13/2024
Initial Report FDA Received Date03/19/2024
Supplement Report FDA Received Date04/01/2024
04/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown